Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 92, NWS Tallahassee, FL

July 12, 2000Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2000, 3:30 PM CDT for Jackson County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2000, 3:30 PM CDT (20:30 UTC)
Expired
Jul 12, 2000, 4:00 PM CDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 122030
SVRTLH
FLC059-063-131-133-122100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN FLORIDA
  JACKSON COUNTY IN FLORIDA
  EAST WALTON COUNTY IN FLORIDA
  NORTHERN WASHINGTON COUNTY IN FLORIDA

* UNTIL 400 PM CDT

* AT 330 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF PONCE DE LEON...OR ABOUT 9
  MILES EAST OF DE FUNIAK SPRINGS...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM CDT...
  KNOX HILL...DOUGLASS CROSSROADS
  HUDSON...HICKORY HILL
  BAKER SETTLEMENT
  CERRO GORDO
  WESTVILLE...HINSONS CROSSROADS
  BONIFAY...VERNON

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND WIND GUSTS TO 60 MPH.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.


LAT...LON 3087 8602 3057 8600 3069 8511 3097 8515

TREXLER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 12, 2:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT WED JUL 12 2000

CONVECTION BEGAN EARLY OVER THE EASTERN PORTION OF CWA WITH MOST
LOCATIONS EAST OF A LINE FROM ALBANY TO TALLAHASSEE RECEIVING RAIN.
THE INVISIBLE RAIN SHIELD WAS UP ONCE AGAIN OVER THE TALLAHASSEE
REGIONAL AIRPORT AS NO RAIN FELL AT THE WEATHER SERVICE. PRECIP HAS
DIMINISHED OVER THE EASTERN BIG BEND WITH AND WINDING DOWN IN SOUTH
CENTRAL GEORGIA. NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER
THE NORTH AND WEST PORTIONS OF CWA AND MOVING SOUTHEAST.
ELSEWHERE...STORMS ARE BUILDING OVER THE WESTERN BIG BEND AND ACROSS
APALACHEE BAY. A FEW THUNDERSTORM WARNINGS HAVE BEEN ISSUED BY THIS
OFFICE IN THE PAST FEW HOURS AND SPS HAS OUR ENTIRE REGION IN A
SLIGHT RISK FOR SEVERE STORMS THROUGH THIS EVENING.

MODELS CONSISTENT IN SHOWING UPPER LEVEL HIGH RETROGRADING AND
CENTERING OVER THE FOUR CORNERS REGION AND LONG WAVE TROF AMPLIFYING
DOWN THE ENTIRE LENGTH OF THE U.S. EAST COAST THROUGH 00Z SAT. FLOW
ALOFT WILL BE NORTHWEST TO NORTH AND WILL CONTINUE TO SEE SHORT
WAVES MOVING AFFECTING OUR CWA THROUGH THE PERIOD. IN PARTICULAR...
ALL MODELS DEPICT A VORT MAX NEAR NE ARKANSAS (REMNANT OF EARLIER
MCS) AT 18Z WED. THE NGM DROPS THIS FEATURE ALMOST DUE SOUTH TO
ALONG THE GULF COAST WHILE THE ETA TAKES IT SOUTHEASTWARD OVER NORTH
FLORIDA BY 06Z FRI. THE AVN SHOWS A STRONGER VORT MOVING SOUTHEAST
OVER MOST OF OUR CWA BY THURSDAY AFTERNOON AND THEN OFF THE COAST BY
06Z FRI.

AT THE SURFACE...17Z LAMP SURFACE ANALYSIS PLACES WEAK LOW NEAR
CHARLESTON WITH A TROF EXTENDING WEST SOUTHWEST INTO THE WESTERN
FLORIDA PANHANDLE WHICH CLOSELY RESEMBLES THE 18Z AVN SOLUTION.
ALSO...FEEL THAT THE AVN DID THE BEST JOB IN HANDLING THE FORECAST
ON THE PREVIOUS RUN AND THUS WILL BE MY MODEL OF CHOICE. WITH THAT
SAID...THE AFOREMENTIONED SURFACE LOW SHOULD MOVE EAST INTO THE
ATLANTIC AND DRAG THE TROF FURTHER SOUTH INTO MY CWA THURSDAY
AFTERNOON WITH ANOTHER SURFACE LOW DEVELOPING AND CENTERING ON
SAVANNAH BY 12Z FRI.

FORECAST:
FORECAST MODEL SOUNDINGS SHOW ATMOSPHERE WILL CONTINUE TO BE VERY
MOIST (PWAT >2.00 INCHES) AND UNSTABLE WITH UNMODIFIED
CAPE > 3000 J/KG. WILL MENTION CHANCE EVENING POPS TONIGHT AND
THURSDAY NIGHT. FOR THURSDAY...WITH THE ABOVE MENTIONED SURFACE AND
UPPER LEVEL FEATURES ALONG WITH OLD OUTFLOW BOUNDARIES AND EXPECTED
SEA BREEZE DEVELOPMENT WILL NOT GET TOO FANCY WITH POP DISTRIBUTION
AND WILL GO WITH CHANCE/GOOD CHANCE ENTIRE CWA. FAN/FWC TEMPS DIFFER
WITH ABY MAX TEMPS SEVERAL DEGREES COOLER THE TWO DAYS AND WILL
BLEND. OTHERWISE...THEY ARE IN RELATIVELY GOOD AGREEMENT. SURFACE
WINDS WILL SOUTHWEST TO WEST.

MARINE:
CURRENTLY WINDS ARE FROM THE WEST NEAR 10 KNOTS IN THE OFFSHORE
WATERS WITH SEAS NEAR 2 FEET. FLOW IS ONSHORE NEAR THE COAST DUE TO
THE SEA BREEZE. DO NOT SEE MUCH CHANGE OVER THE COASTAL WATERS IN
THE SHORT TERM PERIOD.

EXTENDED:
SURFACE BOUNDARY MOVES THROUGH THE REGION AND MAY SEE A SOMEWHAT
DRIER AIRMASS IN PLACE. POP CHANCES LOOK TO BE ONLY IN THE FORM OF
SEA BREEZE ACTIVITY. WILL MENTION SLIGHT CHANCE WITH TEMPS NEAR
CLIMO.

FIRE WEATHER:
NO HIGHLIGHTS...RH'S TOO HIGH.

PRELIMINARY NUMBERS:
TLH  75 96 74 95 3534
PFN  78 92 78 91 4434
DHN  74 96 74 95 3433
ABY  76 94 74 93 4533
VLD  75 95 74 94 4533

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY

In the hours before

Local storm report, Jul 12, 11:13 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    ALBANY                    GA   WIND DAMAGE
07/11/00   DOUGHERTY                      TREE FELL ONTO VEHICLE.
                                          ***ONE INJURED***
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0400 PM    GORDON                    AL   WIND DAMAGE
07/11/00   HOUSTON                        ROOF OF A TRAILER WAS BLOWN
                                          OFF AT PLEASANT HILL
                                          CHURCH. REPORTED BY WDHN
                                          TV METEOROLOGIST.

0400 PM    PANSEY                    AL   WIND DAMAGE
07/11/00   HOUSTON                        THREE TREES DOWN. THREE
                                          BUILDINGS AND A FIRE
                                          STATION WERE DAMAGED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0510 PM    2 S AUCILLA               FL   1.25 INCH HAIL
07/11/00   JEFFERSON                      QUARTER SIZE HAIL.
                                          REPORTED BY SHERIFF.

0510 PM    2 S AUCILLA               FL   WIND DAMAGE
07/11/00   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWN NEAR CR 257
                                          U.S. HIGHWAY 90. REPORTED
                      8                    BY SHERIFF.

MAJ/08
Special weather statement, Jul 12, 12:15 PM CDT, 3 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-121745-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EDT WED JUL 12 2000

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY
EVENING...

EARLY THIS AFTERNOON...A WEAK SURFACE TROUGH EXTENDED FROM EAST
CENTRAL GEORGIA SOUTHWEST INTO THE FLORIDA PANHANDLE. THE AIRMASS WAS
VERY MOIST AND UNSTABLE ACROSS THE ENTIRE TRI STATE AREA. AFTERNOON
HEATING...COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER CONVECTION
OVER SOUTH GEORGIA AND THE FLORIDA BIG BEND...A WEAK DISTURBANCE
ALOFT...AND THE SURFACE TROUGH WILL TRIGGER SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A FEW OF
THE THUNDERSTORMS COULD BRIEFLY REACH SEVERE LEVELS AND PRODUCE LARGE
HAIL AND DAMAGING WINDS. ALSO...DUE TO THE WEAK STEERING CURRENTS
ALOFT...THE STORMS WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR...CAUSING PONDING OF
WATER ON ROADWAYS AND MINOR STREET FLOODING IN POOR DRAINAGE AREAS.

SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EARLY EVENING.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

MAJ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:17 PM CDTSevere Thunderstorm WarningTAEBay, Jackson, Washington53 min
Jul 12, 2:17 PM CDTSevere Thunderstorm WarningTAECalhoun53 min
Jul 12, 2:54 PM CDTSevere Thunderstorm WarningTAEWalton36 min
Jul 12, 3:05 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington45 min
Jul 12, 3:30 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington30 min
Jul 12, 3:34 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.